# SDR CA151002007

- Difficulty date: September 30, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Piper PA-34-200T
- Aircraft time: 4,002 hours
- Engine: Cont LTSIO360EB
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 658189A2BP
- Condition: Damaged
- Location: Engine
- Part time: 97 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) FUEL PUMP SET UP IAW SID97-3F. AFTER GROUND ADJUSTMENTS, ENGINE PERFORMED WELL AND WITHIN LIMITS EXCEPT THAT AT ALTITUDE, THE FUEL FLOW COULD NOT BE OBTAINED TO MATCH THE 2ND ENGINE AND EGT AND CHT INDICATIONS WERE HIGHER. SEVERAL ADJUSTMENTS WERE MADE TO THE ANEROID PORTION OF THE FUEL PUMP. THIS TOOK SEVERAL FLIGHTS AND WAS NOT OFFICIALLY RECORDED. THE AFFECTED ENGINE NEVER HAD THE FUEL FLOW AT ALTITUDE THAT IT SHOULD HAVE HAD AND LEANING OFTEN WOULD NOT BE NECESSARY. OTHER ENGINE INDICATION PARAMETERS WERE NEVER EXCEEDED. AT 50 HOURS. ONE EXHAUST VALVE WAS NOT SEATING CORRECTLY. THE VALVE WAS LAPPED WITHOUT REMOVING THE CYLINDER. AT FIRST 100 HOUR INSPECTION AFTER ENGINE OVERHAUL, THE SAME VALVE WAS STILL LEAKING AND BORESCOPE INSPECTION REVEALED HEAT DAMAGE INDICATIONS IN ALL CYLINDERS BUT ONE. OIL FILTER INSPECTION REVEALED FINE METAL FILINGS INDICATIVE OF RING AND CYLINDER WALL WEAR. ALL CYLINDERS WERE REMOVED AND SENT TO ENGINE OVERHAUL SHOP TO BE REWORKED. ALL EXHAUST AND INTAKE VALVES NEEDED REPLACING. RINGS WERE REPLACED DUE TO HAVING LOST THEIR TEMPER. CYLINDERS WERE HONED. FUEL PUMP WILL BE REPLACED.
